MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal carotid artery.A 4.5mmx30mmx135cm sterling balloon catheter was advanced for dilation.The device unable to inflate and the pressure of the inflator did not increase.A balloon rupture was suspected.The device was removed and inflation was tried outside the patient, the contrast agent leaked and a balloon rupture has occurred.There were no patient complications reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal carotid artery.A 4.5mmx30mmx135cm sterling balloon catheter was advanced for dilation.The device unable to inflate and the pressure of the indeflator did not increase.A balloon rupture was suspected.The device was removed and inflation was tried outside the patient, the contrast agent leaked and a balloon rupture has occurred.There were no patient complications reported.It was further reported that the procedure was completed using a non-boston scientific balloon of the same size.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14996375
Report Number2124215-2022-25399
Device Sequence Number19235936
Product Code DQY
UDI-Device Identifier08714729757054
UDI-Public08714729757054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0027007611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 8 FR OPTIMO; GUIDE CATHETER: 8 FR OPTIMO
Patient SexUnknown